Alert archive / Idaho / Red Flag Warnings in 2011

Red Flag Warning 6, NWS Pocatello, ID

September 5, 2011

NWS Pocatello, ID issued this red flag warning at Sep 5, 2011, 2:29 PM MDT. It took effect at Sep 5, 2011, 6:00 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2011, 2:29 PM MDT (20:29 UTC)
In effect from
Sep 5, 2011, 6:00 PM MDT
Expired
Sep 5, 2011, 9:40 PM MDT
In force
4 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WWUS85 KPIH 052029
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
229 PM MDT MON SEP 5 2011

IDZ412-060600-
/O.NEW.KPIH.FW.W.0006.110906T0000Z-110906T0600Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
229 PM MDT MON SEP 5 2011

...RED FLAG WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
MDT TONIGHT FOR LIGHTNING IN SOUTHEAST IDAHO ZONE 412...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 6000 FEET...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO MIDNIGHT MDT TONIGHT. 

* AFFECTED AREA...IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT
  RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 6000 FEET.

* TIMING...1800 TONIGHT UNTIL MIDNIGHT TONIGHT.

* THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY WITH
  LIGHTNING ACTIVITY LEVELS REACHING 3.

* OUTFLOW WINDS...THUNDERSTORM OUTFLOW MAY GUST UP TO 30 MPH.

* PRECIPITATION...PRECIPITATION AMOUNTS WILL STAY UNDER 0.10 INCH
  FOR NEARLY ALL AREAS.

* IMPACTS...A LIGHTNING ACTIVITY LEVEL OF THREE IN RECEPTIVE FUELS
  MAY SEVERLY INCREASE INITIAL ATTACK NEEDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. 

&&

$$

IDZ475-476-060000-
/O.CON.KPIH.FW.W.0005.000000T0000Z-110906T0000Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
229 PM MDT MON SEP 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR SOUTHEAST IDAHO ZONES 475 AND 476...

* WINDS/RH...WINDS SHOULD REMAIN LIGHT. AFTERNOON RELATIVE 
  HUMIDITY WILL BE EXTREMELY LOW...BELOW 15 PERCENT.

* LIGHTNING...LIGHTNING ACTIVITY LEVEL 2 EXPECTED.

* HAINES INDEX...SIX.

* TIMING...6 AM UNTIL 6 PM TODAY.

* LOCATIONS INCLUDE...THE SALMON-CHALLIS NATIONAL FOREST AND 
  ADJACENT BLM LANDS IN FIRE WEATHER FORECAST ZONE 475 AND 476.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MESSICK

HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
704 
WWUS85 KPIH 052241
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
441 PM MDT MON SEP 5 2011

IDZ475-476-060600-
/O.EXT.KPIH.FW.W.0005.000000T0000Z-110906T0600Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
441 PM MDT MON SEP 5 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
FOR SOUTHEAST IDAHO ZONES 475 AND 476 FOR HIGH HAINES INDEX OF
SIX...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* WINDS/RH...WINDS SHOULD REMAIN RELATIVELY. AFTERNOON RELATIVE
  HUMIDITY WILL BE EXTREMELY LOW...BELOW 13 PERCENT.

* LIGHTNING...LIGHTNING ACTIVITY LEVEL 2 EXPECTED.

* HAINES INDEX...SIX.

* TIMING...NOW UNTIL MIDNIGHT TODAY.

* LOCATIONS INCLUDE...THE SALMON-CHALLIS NATIONAL FOREST AND 
  ADJACENT BLM LANDS IN FIRE WEATHER FORECAST ZONE 475 AND 476.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ412-060600-
/O.CON.KPIH.FW.W.0006.110906T0000Z-110906T0600Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
441 PM MDT MON SEP 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR FOR LIGHTNING IN SOUTHEAST IDAHO ZONE 412...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 6000 FEET.

* TIMING...NOW UNTIL MIDNIGHT TONIGHT.

* THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY
  WITH LIGHTNING ACTIVITY LEVELS REACHING 3. 

* OUTFLOW WINDS...THUNDERSTORM OUTFLOW MAY GUST UP TO 30 MPH.

* PRECIPITATION...PRECIPITATION AMOUNTS WILL STAY UNDER 0.10 
  INCH FOR NEARLY ALL AREAS. 

* IMPACTS...A LIGHTNING ACTIVITY LEVEL OF THREE IN RECEPTIVE
  FUELS MAY SEVERELY INCREASE INITIAL ATTACK NEEDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
948 
WWUS85 KPIH 060340
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
940 PM MDT MON SEP 5 2011

IDZ412-060445-
/O.CAN.KPIH.FW.W.0006.000000T0000Z-110906T0600Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
940 PM MDT MON SEP 5 2011

...RED FLAG WARNING IS CANCELLED FOR SOUTHEAST IDAHO ZONES 412...

THUNDERSTORM COVERAGE IS EXPECTED TO DIMINISH TONIGHT. THEREFORE...
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNING.


$$

IDZ475-476-060445-
/O.CAN.KPIH.FW.W.0005.000000T0000Z-110906T0600Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
940 PM MDT MON SEP 5 2011

...RED FLAG WARNING IS CANCELLED FOR SOUTHEAST IDAHO ZONES 475 AND 
476...

THE HAINES INDEX IS EXPECTED TO IMPROVE THROUGHOUT THE
NIGHT...THEREFORE THE NATIONAL WEATHER SERVICE IN POCATELLO HAS
CANCELLED THE RED FLAG WARNING.


$$


HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 5, 2:12 PM MDT, 17 minutes earlier.

Area forecast discussion, Sep 5, 2:12 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
212 PM MDT MON SEP 5 2011

.SHORT TERM...MOISTURE CONTINUES TO SPREAD INTO OUR REGION AS
UPPER TROUGH OF LOW PRESSURE IS LIFTING OUT OF CALIFORNIA. CLOUD
COVER THIS AFTERNOON HAS KEPT TEMPERATURES A BIT LOWER THAN
FORECAST WHICH HAS DIMINISHED THUNDERSTORM DEVELOPMENT. CLEARING
IN NORTHEAST NEVADA WILL ALLOW SOME WARMING ALONG IDAHO / NEVADA /
UTAH BORDERS SO BETTER CHANCE OF LATE AFTERNOON DEVELOPMENT THERE.
OVERNIGHT INSTABILITY TO INCREASE AS LOW LIFTS OUT SO EXPECT SOME
ISOLATED THUNDERSTORMS OVER MOST AREAS. ON TUESDAY FOCUS WILL BE
IN THE SOUTHEAST HIGHLANDS AND THEN DRY OUT ON WEDNESDAY WITH
BRIEF HIGH PRESSURE RIDGING.

AS FAR AS IMPACTS...THE AMOUNT OF PRECIPITABLE WATER COMING INTO
THE AREA MAY AID IN SOME LOCALIZED DOWNPOURS. AREAS THAT HAVE
BURNED THIS SUMMER MAY BE SUSCEPTIBLE TO FLASH FLOODING AND WE
WILL MONITOR THIS.

.LONG TERM...FOR THE REST OF THE WEEK A RIDGE OF HIGH PRESSURE
BUILDS ALONG THE CANADIAN BORDER WHILE A SUB-TROPICAL FETCH BEGINS
TO SET UP ACROSS THE GREAT BASIN WHICH WILL EVENTUALLY TRANSPORT
MOISTURE AND INSTABILITY BACK INTO THE AREA WITH AFTERNOON
THUNDERSTORMS POSSIBLE THROUGH THE WEEKEND.  PRESTON

&&

.AVIATION...WIDESPREAD UPPER LEVEL CLOUD COVER HAS SUPPRESSED FURTHER
-TSRA ACTIVITY WITH VERY LIGHT SHOWERS SO FAR. THE CONVECTIVE
BUILD-UPS HAVE PRODUCED SOME WEAK GUSTY OUTFLOW AT KBYI AND EXPECT
THAT TO CONTINUE WITH MORE RADAR ECHOES UPSTREAM FOR THAT AIRDROME.
KPIH WILL ALSO HAVE SHOWERS AND THUNDERSTORMS CLOSE ENOUGH TO
WARRANT VICINITY REMARKS.  RAIN FALL AMOUNTS SHOULD CONTINUE VERY
LIGHT AND SEE NO IMPACT OTHER THAN LIGHTNING AND GUSTY OUTFLOW.
EXPECT CLEARING AFTER 06/09Z OF THE CIRRIFORM CEILING.  OUTSIDE OF
-TSRA AND -SHRA ACTIVITY...WIND WILL CONTINUE LIGHT.  KIDA AND KSUN
WILL LIKELY ESCAPE MOST OF THE CONVECTIVE THREAT.  MESSICK

&&

.FIRE WEATHER...LIGHTNING HAS BEEN SLOW TO DEVELOP BUT STILL
EXPECTING SOME TONIGHT AS WEAK LOW PRESSURE MOVES THROUGH NORTHERN
UTAH AND SOUTHERN IDAHO.  DISPATCH CENTERS VERIFIED FUEL CONDITIONS
FOR THEIR RESPECTIVE AREAS...THUS HAVE ISSUED LIGHTNING RED FLAG
WARNING ONLY FOR ZONE 412.  WILL ALSO CONTINUE RED FLAG WARNING FOR
HAINES INDEX OF 6 IN THE SALMON-CHALLIS NF ZONES.  THE FORECAST
AFTER WED NIGHT HAS A LOW CONFIDENCE AS THE UPPER LEVEL PATTERN IS
VERY WEAK.  CURRENTLY...GUIDANCE INDICATES VERY LITTLE CHANCE OF AN
UPPER LEVEL LOW CENTERED OVER SOUTHERN CALIFORNIA OF ENTRAINING
MOIST UNSTABLE AIR NORTHWARD AND INTO THE NORTHERN GREAT BASIN UNTIL
SUN.  HOWEVER...JUST YESTERDAY IT WAS DOING THAT BY FRI NIGHT.  THE
MOIST UNSTABLE AIR COULD PRODUCE LOCALLY HEAVY DOWNPOURS AND
MODERATE LIGHTNING ACTIVITY LEVELS DURING THE WEEKEND.  THE CURRENT
LOW IS BRING SOME MOISTURE TO BRING RELIEF TO THE VERY POOR
RECOVERIES...AT LEAST IN THE ZONES SOUTH OF THE SNAKE RIVER TONIGHT.
OUTSIDE OF THUNDERSTORM ACTIVITY...WIND WILL CONTINUE LIGHT EVEN
WITH THE LOW MOVING THROUGH TONIGHT.  MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING IDZ475-476.

RED FLAG WARNING FROM 6 PM THIS EVENING TO MIDNIGHT MDT TONIGHT
BELOW 6000 FEET FOR THE IDZ412.

&&
Hazardous weather outlook, Sep 5, 4:27 AM MDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
427 AM MDT MON SEP 5 2011

IDZ017>025-031-032-061030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
427 AM MDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE EASTERN
HIGHLANDS THIS AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE
LOCALLY HEAVY RAINFALL. HEAVY RAINS MAY POSE A FLASH FLOODING
THREAT...ESPECIALLY NEAR RECENTLY BURNED AREAS. DANGEROUS FIRE
CONDITIONS ARE EXPECTED TODAY IN THE CENTRAL MOUNTAINS. SEE OUR
WEBPAGE FOR DETAILS ON WARNINGS IN THAT AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES CONTINUE TUESDAY AFTERNOON AND EVENING THEN
SLOWLY DIMINISH THROUGH THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Red Flag Warnings in Idaho, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.